1-year-old Ohio boy hospitalized after opioid overdose

- Police say a 1-year-old Ohio boy had to be revived with Narcan after he overdosed on opioids.

Police say the boy's 9-year-old brother called 911 Thursday evening after he noticed the infant had stopped breathing. Paramedics arrived at their home in Akron and gave the child a dose of Narcan, a drug that reverses the effects of an opioid overdose.

The child was taken to a hospital and given another dose of Narcan. Police say he was able to breathe on his own a short time later.

Lt. Rick Edwards says the baby's mother fled when officers arrived. Authorities are still searching for her.

Both children have been taken into the custody of Summit County Children Services.

Edwards says Thursday's case is the youngest opiate overdose recorded in Akron.

Up Next:


  • Popular

  • Recent

WATCH FOX 7 NEWS LIVE

FOX 7 News streams at the following times (all times Central):


Monday - Friday

4:30 a.m. - 10 a.m.

12 p.m. - 12:30 p.m.

5 p.m. - 6 p.m.

9 p.m. - 10:30 p.m.

Saturday

6 a.m. - 8 a.m.

6 p.m. to 6:30 p.m.

9 p.m. to 10 p.m.

Sunday

6 a.m. - 8 a.m.

5 p.m. to 5:30 p.m.

9 p.m. to 10 p.m.



Schedule subject to change in the event of network sports coverage.

We also stream press conferences and other breaking news coverage from time to time. When we are not in a live newscast, you will see replays of the most recent broadcast.

To enter full screen Mode click the button.

For closed captioning, click on the button while in full screen mode.

Desktop/tablet users: To choose the stream's video quality, click on the button (while in full screen mode) and choose from 432p or 270p.

Mobile users:The video quality default is to your phone's settings.

Please allow time for buffering. If the stream stalls, refresh your browser. Thanks for watching

Stories You May Be Interested In - Includes Advertiser Stories